Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2021  |  Volume : 53  |  Issue : 2  |  Page : 157--159

Liposomal amphotericin B-induced reversible ototoxicity in a patient with disseminated histoplasmosis

Ramadoss Ramu1, Brijesh Sharma1, Dheeresh Karunakara1, Purnima Paliwal2, Naman Bansal1, Rajesh Satyapal Taneja1 
1 Department of Medicine PGIMER and Dr. RML Hospital, New Delhi, India
2 Department of Pathology, PGIMER and Dr. RML Hospital, New Delhi, India

Correspondence Address:
Dr. Ramadoss Ramu
Department of Medicine, PGIMER and Dr. RML Hospital, New Delhi
India

Amphotericin B (AmB) is a polyene antifungal agent used widely for systemic fungal infections. Infusion-related side effects, nephrotoxicity, and dyselectrolytemia are well-known adverse effects with the use of this drug. Liposomal preparation of AmB has less adverse events. However, ototoxicity due to AmB is scarcely mentioned in the literature. We report a case of disseminated histoplasmosis who was treated with liposomal amphotericin B (LAmB) and developed hearing loss during the treatment, which recovered after discontinuing the drug. This is a rare adverse effect of LAmB and reported only once from India, to the best of our knowledge.


How to cite this article:
Ramu R, Sharma B, Karunakara D, Paliwal P, Bansal N, Taneja RS. Liposomal amphotericin B-induced reversible ototoxicity in a patient with disseminated histoplasmosis.Indian J Pharmacol 2021;53:157-159


How to cite this URL:
Ramu R, Sharma B, Karunakara D, Paliwal P, Bansal N, Taneja RS. Liposomal amphotericin B-induced reversible ototoxicity in a patient with disseminated histoplasmosis. Indian J Pharmacol [serial online] 2021 [cited 2021 Oct 22 ];53:157-159
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2021;volume=53;issue=2;spage=157;epage=159;aulast=Ramu;type=0